Alert archive / Oregon / Gale Warnings in 2010

Gale Warning 57, NWS Medford, OR

December 27, 2010

NWS Medford, OR issued this gale warning at Dec 27, 2010, 3:14 AM PST. It took effect at Dec 27, 2010, 1:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2010, 3:14 AM PST (11:14 UTC)
In effect from
Dec 27, 2010, 1:00 PM PST
Expired
Dec 28, 2010, 6:52 AM PST
In force
18 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 26, 8:50 PM PST, 6 hours 24 minutes earlier.

Area forecast discussion, Dec 26, 8:50 PM PST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST SUN DEC 26 2010

.DISCUSSION...THE 18Z GFS AND THE RECENTALY ARRIVED 00Z NAM MODEL
RUN ARE BOTH IN LINE WITH THE CURRENT SHORT TERM FORECAST. SHOWERS
AND SNOW SHOWERS WILL DIMINISH OVERNIGHT WITH THE SNOW LEVEL PRESENTLY
AROUND 3000 FEET FALLING TO 2000 TO 2500 FEET. SHOWERS WILL NOT
ENTIRELY END ON MONDAY BUT WILL BE LIGHT...SCATTERED AND MAINLY ON
THE WEST SIDE WITH A SNOW LEVEL RISING TO 3500 FEET. THIS BREAK
BETWEEN SYSTEMS WILL BE BRIEF. A WARM FRONT WILL LIFT ACROSS THE
REGION MONDAY NIGHT INTO TUESDAY. SNOW LEVELS MAY DROP TO AROUND
1500 FEET LATE TUESDAY NIGHT INTO WEDNESDAY MORNING THEN REMAIN THAT LOW
WITH CONTINUING SNOW SHOWERS THROUGH WEDNESDAY NIGHT. UNCERTAINTY
INCREASES BEGINNING THURSDAY AS THE GFS REMAINS STRONGER AND MORE
PROGRESSIVE WITH A TRAILING SYSTEM THAN THE ECMWF MODEL.

&&

.AVIATION...VFR CIGS EXCEPT AREAS OF MVFR CIGS/VSBYS AND MOUNTAIN
OBSCURATIONS THROUGH MONDAY MORNING. ALSO...SCATTERED RAIN AND
SNOW SHOWERS WILL DECREASE OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 215 PM PST SUN DEC 26 2010/

SHORT TERM...500MB TROUGH AXIS IS MOVING ACROSS THE REGION THIS
AFTERNOON. RADAR LOOP SHOWS SCATTERED RAIN AND SNOW SHOWERS OVER THE
REGION. EXPECT SHOWER ACTIVITY TO GRADUALLY DECREASE LATER THIS
EVENING. MONDAY LOOKS FAIRLY QUIET WITH JUST SOME LINGERING SHOWERS.
THE BREAK MONDAY WILL BE SHORT LIVED. A WARM FRONT WILL APPROACH THE
COAST MONDAY AFTERNOON AND PRECIPITATION WILL SPREAD INLAND MONDAY
NIGHT AND TUESDAY MORNING. THE SNOW LEVEL WILL START OUT BELOW PASS
LEVEL MONDAY EVENING THEN RISE ON TUESDAY. SIDED WITH THE GFS/ECMWF
AS FAR AS PRECIPITATION AMOUNTS. THE NAM PRODUCES MUCH HIGHER
PRECIPITATION AMOUNTS THAN THE GFS/ECMWF ESPECIALLY MONDAY NIGHT.
HAVE NOT BEEN IMPRESSED WITH NAM QPF OVER THE PAST FEW WEEKS. I DO
EXPECT THAT WE WILL END UP ISSUING WINTER WEATHER ADVISORIES FOR THE
CASCADES AT LEAST FOR MONDAY NIGHT IF AMOUNTS REMAIN CONSISTENT WITH
FUTURE MODEL RUNS...HOWEVER...THIRD PERIOD IS A BIT FAR OUT TO
ISSUE.

AFTER THE WARM FRONT PASSES THROUGH THE AREA TUESDAY ATTENTION TURNS
TO A STRONG SHORT WAVE THAT WILL APPROACH THE REGION TUESDAY NIGHT
FROM THE GULF OF ALASKA THEN MOVES THROUGH THE AREA WEDNESDAY
MORNING. THIS EVENT WILL BE CHALLENGING TO SAY THE LEAST. THERE WILL
BE FAIRLY STRONG COLD AIR ADVECTION WITH THIS WAVE AND BOTH THE
GFS/ECMWF FORECAST 850MB TEMPS DOWN TO AROUND -4C BY 12Z WEDNESDAY
AND -6 TO -7C BY 18Z. IF ENOUGH MOISTURE IS STILL AROUND LOW
ELEVATION ACCUMULATING SNOW WOULD BE THE MAIN IMPACT WEDNESDAY
MORNING. AS USUAL WITH THIS TYPE OF PATTERN...TIMING OF THE COLD AIR
AND EXISTING GROUND AND ROAD TEMPERATURES ARE CRITICAL. THERE IS
PLENTY OF TIME TO SEE WHAT THE MONDAY MODEL RUNS COME IN WITH BEFORE
WE GET TO EXCITED.

LONG TERM...NORTHWEST FLOW CONTINUES ACROSS THE FORECAST AREA ON
THURSDAY WITH A WEAK EMBEDDED SHORT WAVE. THE MAIN PRECIPITATION
THREAT IS FROM THE CASCADES WESTWARD. VERY LIMITED DYNAMIC LIFT WITH
THIS WAVE...IT IS MORE AKIN TO A WARM FRONT WITH OVER RUNNING
MOISTURE SO ANY PRECIPITATION WILL BE LIGHT. BEGINNING FRIDAY THE
GFS AND EC MODELS DIVERGE IN THEIR SOLUTIONS. THE GFS CUTS A
SIGNIFICANT LOW UNDER THE RIDGE AND BRINGS RENEWED PRECIPITATION TO
THE AREA STARTING FRIDAY NIGHT. THE EC IS MUCH SLOWER AND WEAKER
WITH THE UNDERCUTTING LOW. CONFIDENCE IN THE MODELS RIGHT NOW IS
PRETTY LOW SO HAVE OPTED TO ONLY MAKE MINIMAL CHANGES TO THE CURRENT
FORECAST BY FOCUSING ANY CHANCES OF PRECIPITATION IN THE SOUTHWEST
PORTION OF THE FORECAST AREA. THROUGHOUT THE EXTENDED FORECAST SNOW
LEVELS REMAIN ABOVE THE WESTERN VALLEY FLOORS BUT BELOW PASS LEVELS.
COULD BE MORE MOUNTAIN AND EASTSIDE SNOW ON TAP FOR NEW YEARS DAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST
     THIS EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 10 PM PST MONDAY
     FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR
     PZZ350-356-370-376.
     GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     PZZ350-370.

DW
Hazardous weather outlook, Dec 26, 5:17 PM PST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
517 PM PST SUN DEC 26 2010

ORZ031-280130-
CENTRAL AND EASTERN LAKE COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY ACCOMPANIED BY ANOTHER ROUND OF STRONG SOUTH TO
SOUTHWEST WINDS. MUCH COLDER AIR WILL MOVE IN BEHIND THE FRONT
ALONG WITH SNOW SHOWERS WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-280130-
CENTRAL SISKIYOU COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM WILL MOVE INTO THE AREA MONDAY NIGHT INTO TUESDAY.
THIS STORM WILL BE ACCOMPANIED BY RISING SNOW LEVELS TO BETWEEN
4000 AND 5000 FEET ALONG WITH PERIODS OF RAIN IN THE VALLEY. A
STRONG COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY NIGHT INTO
WEDNESDAY AND SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS. SNOW
SHOWERS MAY PRODUCE ACCUMULATING SNOW ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-280130-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

THE WINTER STORM WARNING HAS BEEN CANCELLED. NO SIGNIFICANT
WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY
NIGHT INTO TUESDAY. SNOW LEVELS WILL RISE RAPIDLY AHEAD OF THIS
SYSTEM TO NEAR 5000 FEET. RAIN WILL FALL...HEAVY AT TIMES WITH 1
TO 3 INCHES EXPECTED IN MANY LOCATIONS BY TUESDAY NIGHT. THIS MAY
CAUSE SIGNIFICANT RISES ON AREA RIVERS. A STRONG COLD FRONT WILL
PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND SNOW
LEVELS WILL DROP TO NEAR 1000 FEET. ACCUMULATING SNOW IS POSSIBLE
AGAIN LATER WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-280130-
WESTERN SISKIYOU COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

THE WINTER STORM WARNING HAS BEEN CANCELLED.  NO SIGNIFICANT
WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY
NIGHT INTO TUESDAY. SNOW LEVELS WILL RISE RAPIDLY AHEAD OF THIS
SYSTEM TO NEAR 5000 FEET. RAIN WILL FALL...HEAVY AT TIMES WITH 1
TO 3 INCHES EXPECTED IN MANY LOCATIONS BY TUESDAY NIGHT. THIS MAY
CAUSE SIGNIFICANT RISES ON LOCAL AREA RIVERS. A STRONG COLD FRONT
WILL PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND
SNOW LEVELS WILL DROP TO NEAR 1000 FEET. ACCUMULATING SNOW IS
POSSIBLE AGAIN LATER WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-280130-
SOUTH CENTRAL SISKIYOU COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.  NO SIGNIFICANT
WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY
NIGHT INTO TUESDAY. SNOW LEVELS WILL RISE TO 4000 TO 4500 FEET
WITH THIS SYSTEM. RAIN WILL FALL...HEAVY AT TIMES WITH 1 TO 2
INCHES EXPECTED IN MANY LOCATIONS BY TUESDAY NIGHT. A STRONG COLD
FRONT WILL PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY
AND SNOW LEVELS WILL DROP TO 1500 TO 2000 FEET. IT WILL BE COLD
WEDNESDAY INTO THURSDAY WITH SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-ORZ027-280130-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON CASCADES-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. NO SIGNIFICANT
WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY
NIGHT INTO TUESDAY. SNOW LEVELS WILL RISE TO 4000 TO 4500 FEET
WITH THIS SYSTEM. RAIN WILL FALL...HEAVY AT TIMES WITH 1 TO 2
INCHES EXPECTED IN MANY LOCATIONS BY TUESDAY NIGHT. A STRONG COLD
FRONT WILL PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY
AND SNOW LEVELS WILL DROP WELL BELOW PASS LEVEL. IT WILL BE COLD
WEDNESDAY INTO THURSDAY WITH SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-280130-
EASTERN DOUGLAS COUNTY FOOTHILLS-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. NO SIGNIFICANT
WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY
NIGHT INTO TUESDAY. SNOW LEVELS WILL RISE TO ABOUT 4500 FEET WITH
THIS SYSTEM. RAIN WILL FALL...HEAVY AT TIMES WITH 1 TO 2 INCHES
EXPECTED IN MANY LOCATIONS BY TUESDAY NIGHT. A STRONG COLD FRONT
WILL PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND
SNOW LEVELS WILL DROP TO 1500 TO 2000 FEET. IT WILL BE COLD
WEDNESDAY INTO THURSDAY WITH SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-023-026-280130-
SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY-JACKSON COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA MONDAY NIGHT
INTO TUESDAY. SNOW LEVELS WILL BE HIGH WITH THIS
SYSTEM...GENERALLY AROUND 5000 FEET. RAIN WILL FALL...HEAVY AT
TIMES WITH 1 TO 3 INCHES EXPECTED IN MANY LOCATIONS BY TUESDAY
NIGHT. EVEN HIGHER AMOUNTS IN THE 3 TO 5 INCH RANGE CAN BE
EXPECTED IN THE COASTAL RANGE OF CURRY COUNTY...WHICH MAY CAUSE
SIGNIFICANT RISES ON AREA RIVERS. A STRONG COLD FRONT WILL PUSH
THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND SNOW LEVELS
WILL DROP TO 1000 TO 1500 FEET. ACCUMULATING SNOW IS POSSIBLE
ABOVE 1000 FEET LATER WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-280130-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
517 PM PST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT STORM WILL MOVE INTO THE AREA MONDAY NIGHT INTO
TUESDAY. SNOW LEVELS WILL BE RIGHT AROUND PASS LEVEL BETWEEN 4000
AND 4500 FEET. SEVERAL INCHES OF SNOW APPEAR LIKELY ABOVE 4500
FEET. A COLD FRONT WILL MOVE THROUGH THE AREA LATE TUESDAY NIGHT
INTO WEDNESDAY. MUCH COLDER AIR WILL MOVE IN BEHIND THE FRONT
ALONG WITH ADDITIONAL SNOW SHOWERS WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OR

In the hours before

Local storm report, Dec 26, 10:28 PM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1028 PM PST SUN DEC 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
12/26/2010  M1.46 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL FROM 9PM SAT TO 9PM SUN. LOCATION IS
            ALONG THE COOS RIVER.

&&

LUTZ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:47 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas24 hr
Dec 27, 4:18 AM PSTWinter Storm WatchMFRCoos, Curry, Douglas, Jackson, Josephine25 hr
Dec 27, 4:18 AM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more58 hr

Nearby

Gale Warnings in Oregon, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.